Log in
Thyroid UK
91,968 members106,220 posts

Mood swings in over medication/ hyperthyroidism?

Hi,

Anyone experience with mood swings in over medication (prob similar to hyperthyroidism..)? Looks like hypo is the trend but I suspect I may be hyper/ overmedicated this time. Feel like I’m shaking (although not visible), severe mood swings (one day fine, next day anxious and depressed, snri isn’t doing enough), warm blooded, sweating at night, tired legs, vision is less... I have labs coming in but would like to hear some experience stories, since their always so much more informative than websites..,

Update: guess no hyperthyroidism at all... preliminary results through primary care physician

TSH is 0.013 (abnormal) and T3 4.11 (normal) and T4 1.51 (normal) can’t find the ranges at the moment...

I’m on armour 90, Levo 75

Thx

12 Replies
oldestnewest

Hi Dtchgrl

We quite often hear about all of those symptoms - feeling like you’re shaking, mood swings, sweating at night, etc - from people who are undermedicated rather than overmedicated. It can be very difficult to tell the difference without blood tests, so good that you’re getting some results soon.

Given you don’t have a thyroid, I’m willing to bet it’s unlikely you’re overmedicated - how much thyroid hormone replacement are you taking now? I had a look through your previous posts before replying and see that your doctor mistakenly (in my opinion) reduced your dose a while back...

1 like
Reply

I’m back on the 90 mg armour since awhile, only briefly on the 60. Plus 75 Levo

I hope it’s thryoid. I feel like I’m not depressed but feel depressed and anxious....

Reply

I recently went through a spell of being undermedicated and felt soooo low in mood. It really has a big effect on most of us, being undermedicated.

Hard to say more without the results but do please post them here when you have them and we’ll do our best to help interpret them xx

1 like
Reply

I’ll post them! I know they are in, but doctor has to review first...

Reply

Have you ever had those mood swings? Almost feel like I’m bipolar which is highly unlikely...

Reply

In a word, yes! Hang in there - wait and see what your results are. x

1 like
Reply

Hi im on carbi but 2.5mgs for hyper but i find i have the same symptons when overmedicated but i dont have the low moods. Im symptomatic at present snd need a dose change.😊

Reply

Without ref ranges its hard to evaluate but internal shakiness is adrenal

I would suspect your body is quite simply overtaxed

Start taking at least 2000mg Vitamin C in divided doses

And compound vit B 3 times a day

Both tend to get totally trashed in hypothyroid down to scury and beri beri especially after Graves Disease /thyroid removal

1 like
Reply

Does certainly feel like that!

Reply

The other possibility is if your body cannot convert the t4 in levo into the T3 every cell needs the levo floats around the body making it toxic

Reply

I’ve seen that mentioned before, but how would that work/ affect me? Anything to be done? Initially when t4 was low I felt like I had low energy too. After upping the dose to current that improved dramatically...

Reply

If uping the levo improved how you feel then i suspect your converting ok

Levels of

Ferritin

Folate

B12

Vit d3

Are vital

Those who are unable to convert need Liothyronine and need Free T3 tested both of which our NHS has banned falsely claiming they are irrelevant

Reply

You may also like...